Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

May 29, 2012Randolph County, Indiana

NWS Indianapolis, IN issued this special weather statement at May 29, 2012, 5:39 AM EDT for Randolph County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 5:39 AM EDT (09:39 UTC)
Expired
May 29, 2012, 6:30 AM EDT
In force
51 min
Issued by
NWS Indianapolis, IN

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS83 KIND 290939
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 AM EDT TUE MAY 29 2012

INZ041-042-049-291030-
DELAWARE-HENRY-RANDOLPH-
539 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN DELAWARE...
NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 630 AM EDT...

AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF NEW CASTLE...OR 13 MILES
SOUTHEAST OF MUNCIE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINCHESTER...
  LOSANTVILLE...
  PRAIRIE CREEK RESERVOIR...
  MODOC...
  PARKER CITY...
  FARMLAND...
  LYNN...
  RIDGEVILLE...
  SARATOGA...
  SALEM...
  UNION CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4000 8494 4000 8519 3995 8520 3994 8526
      4006 8536 4031 8519 4032 8485 4032 8481
      4031 8480 4002 8481
TIME...MOT...LOC 0939Z 230DEG 22KT 4005 8524

$$

TDUD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 29, 4:17 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 29, 4:17 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 AM EDT TUE MAY 29 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 335 AM EDT TUE MAY 29 2012

A COLD FRONT CURRENTLY ACROSS NORTHERN INDIANA AND SOUTH CENTRAL
ILLINOIS WILL MOVE ACROSS OUR REGION TODAY.  THUNDERSTORMS WILL END
LATER TODAY AS THE FRONTAL SYSTEM MOVES ON TO THE EAST.

MODELS MOVE AN UPPER TROUGH OVER THE UPPER MIDWEST EAST ACROSS THE
GREAT LAKES WHICH WILL ALLOW TEMPERATURES TO BECOME MUCH COOLER OVER
THE NEXT FEW DAYS.  AN UPPER DISTURBANCE OVER SOUTHWEST CANADA WILL
STRENGTHEN OVER THE NEXT FEW DAYS AND EVENTUALLY BECOME A CLOSED
UPPER LOW AS IT MOVES INTO THE MID AND UPPER MISSISSIPPI VALLEY BY
FRIDAY AND INTO THE GREAT LAKES BY THE WEEKEND.  A SURFACE LOW WILL
DEVELOP IN RESPONSE WITH THIS SYSTEM AND BRING US A VERY GOOD CHANCE
OF RAIN TOWARDS THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /TODAY/...
ISSUED AT 335 AM EDT TUE MAY 29 2012

THUNDERSTORMS HAVE INCREASED ALONG A COLD FRONT AS IT PUSHES INTO AN
AREA OF HIGHER DEWPOINTS. EXPECT NUMEROUS THUNDERSTORMS TO OCCUR
ACROSS OUR REGION BETWEEN NOW AND 12Z. BUT THUNDERSTORMS WILL
QUICKLY END FROM NORTHWEST AFTER THE COLD FRONT MOVES THROUGH AS
MODELS INDICATE VERY RAPID DRYING BEHIND THE FRONT.

MAIN CHANGE WITH THIS FORECAST WILL BE TO RAISE THUNDERSTORM CHANCES
EARLY THIS MORNING ACROSS THE SOUTHEAST HALF OF OUR REGION AS RAPID
REFRESH AND RADAR LOOPS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS
WILL OCCUR EARLY ON. BUT IT SHOULD BE PRETTY MUCH OVER WITH ALL BUT
FAR SOUTHEAST AREAS BY 15Z AND OUR ENTIRE REGION SHORTLY AFTER
18Z.

HAVE GONE A TAD WARMER MOST AREAS THIS AFTERNOON AS THERE WILL BE
LOTS OF SUNSHINE BY THEN. HIGHS TEMPERATURES THIS AFTERNOON WILL
RANGE FROM MID 80S FAR NORTH TO AROUND 90 SOUTHWEST.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

ISSUED AT 335 AM EDT TUE MAY 29 2012

FORECAST FOCUS WILL BE WHETHER TO MENTION ANY RAIN CHANCES ACROSS
OUR SOUTH WEDNESDAY MORNING AND HOW QUICK TO BEGIN RAIN CHANCES
THURSDAY AND THURSDAY NIGHT AS LOW PRESSURE SYSTEM APPROACHES OUR
REGION.

MODELS BUILD HIGH PRESSURE OVER THE NORTHERN PLAINS EAST INTO THE
GREAT LAKES TONIGHT AND WEDNESDAY. THEY INDICATE A VERY DRY AIRMASS
ACROSS OUR REGION. BUT THERE IS A AN UPPER DISTURBANCE WHICH WILL
TRACK ACROSS THE MID MISSISSIPPI VALLEY WEDNESDAY MORNING.  THE NAM
SEEMS TO BE AN OUTLIER AS IT GENERATES PRECIP FROM THIS SYSTEM
ACROSS OUR SOUTH WEDNESDAY MORNING.  THE GFS...GEM AND EUROPEAN ARE
DRY AND THIS SEEMS REASONABLE AS THERE SHOULD NOT BE ENOUGH MOISTURE
TO PRODUCE PRECIP.  I BELIEVE THE MAIN AFFECT WILL BE A TEMPORARY
INCREASE IN MID CLOUDS ACROSS OUR SOUTH HALF LATE TONIGHT AND
WEDNESDAY MORNING.

THE LATE THURSDAY AND THURSDAY NIGHT SYSTEM IS MUCH WETTER.  IN FACT
THIS WILL RESULT IN OUR BEST CHANCES OF RAIN IN SOME TIME.  BUT
MODELS HAVE TRENDED SLOWER AND WILL NOT BEGIN ANY RAIN CHANCES UNTIL
THURSDAY AFTERNOON. THEN HIGH POPS ARE IN ORDER THURSDAY NIGHT AS A
LOW PRESSURE SYSTEM MOVES INTO OUR REGION.  WILL MENTION ISOLATED
THUNDER SOUTH OF I70 THURSDAY NIGHT AS AIRMASS BECOMES SLIGHTLY
UNSTABLE THERE.

AS FAR AS TEMPERATURES ARE CONCERNED GENERALLY WENT WITH A MOS
BLEND MOST PERIODS AS THIS MATCHES WELL WITH SYNOPTIC PATTERN AND
PREVIOUS FORECAST.  WENT A LITTLE WARMER THURSDAY NIGHT AS ALL
MODELS EXCEPT NAM ARE NOW TRACKING SURFACE LOW NEAR OR JUST TO THE
WEST OF OUR REGION BY END OF THE SHORT TERM FORECAST PERIOD.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

ISSUED AT 335 AM EDT TUE MAY 29 2012

TWO SEPARATE DISTURBANCES ARE PROGGED TO AFFECT CENTRAL INDIANA
DURING THE EXTENDED PERIOD.  MODELS ARE IN GOOD AGREEMENT IN REGARD
TO THE FIRST DISTURBANCE...WHICH IS A CUT-OFF LOW IN THE UPPER
LEVELS.  MODELS ARE SHOWING THE LOW TRACKING ACROSS THE LOWER
MIDWEST ON THURSDAY AND FRIDAY.  LIKED LATEST INITIALIZATION ON THIS
SYSTEM...ESPECIALLY HOW IT HELD ONTO WRAPAROUND MOISTURE INTO
SATURDAY NIGHT.

LATER IN THE PERIOD...THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND
EURO IN REGARD TO THE NEXT SYSTEM.  THE GFS IS HINTING AT A LOW
PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT TRACKING ACROSS
CENTRAL INDIANA ON MONDAY AND TUESDAY...WHEREAS THE EURO HANGS ONTO
A RIDGE OF HIGH PRESSURE AND DRY CONDITIONS INTO TUESDAY.
 SO FAR...THE INITIALIZATION IS FAVORING THE GFS...BUT WILL NOT MAKE
ANY MODIFICATIONS THIS EARLY.

&&

.AVIATION /DISCUSSION FOR THE 29/0900Z TAF UPDATE/...

ISSUED AT 413 AM EDT TUE MAY 29 2012

UPDATE...
ISOLATED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF KIND OVER
THE NEXT SEVERAL HOURS.

PREVIOUS DISCUSSION...
VFR THROUGH THE PERIOD. NOT EXPECTING VISIBILITY REDUCTIONS
EXCEPT ONLY BRIEFLY IF STRONG THUNDERSTORM SHOULD CROSS A TAF
SITE.

SEVERAL CLUSTERS OF THUNDERSTORMS ALONG COLD FRONT REMAINS PRIMARY
ACTION AT THE MOMENT. GIVEN SPEED OF THIS LINE...EXPECTING STORMS AT
TAFS SITES...BEGINNING 06Z-07Z AT KLAF...07Z-08Z KHUF...08Z-09Z AT
KIND AND 09Z-10Z AT KBMG. NEW CLUSTER OF STORMS AHEAD OF COLD FRONT
OVER MISSOURI...AND ISOLATED CELLS NEAR RENSSELAER COULD BE SIGN OF
GROWTH AHEAD OF COLD FRONT AS INDICATED BY HI RES MODEL. STORM
ARRIVAL MAY HAVE TO BE ADJUSTED AHEAD IF FURTHER DEVELOPMENT
OCCURS AHEAD OF COLD FRONT.

CLOUDS DECKS HIGH BASED 5000-7000 FT. ALL MODELS PRETTY CONSISTENT
IN BRINGING COLD FRONT THROUGH WESTERN INDIANA BY 09Z-10Z AND TO
KIND BY 11Z. CLEARING SKIES ABOUT 3 TO 4 HOURS AFTER COLD FRONT
PASSAGE AS HIGH PRESSURE RIDGE MOVES QUICKLY ACROSS INDIANA BY
291800Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....TDUD
AVIATION...TUCEK/TDUD
Hazardous weather outlook, May 28, 7:46 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT MON MAY 28 2012

INZ036>042-044>049-051>057-060>065-067>072-300000-
MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
746 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS CHANCE FOR THUNDERSTORMS OVERNIGHT.

HAZARDS: WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING ARE THE MAIN THREATS WITH THE THUNDERSTORMS.

TIMING: THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT.

DISCUSSION: STORMS...ALTHOUGH STILL NOT SEVERE...WILL BE POSSIBLE
OVERNIGHT AHEAD OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES THURSDAY
NIGHT AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY STORMS WILL
BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO CENTRAL INDIANA AT
THE END OF THE WEEK...BRINGING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035-043-300000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-VERMILLION-
746 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING ARE
THE MAIN THREATS FROM THE THUNDERSTORMS.

TIMING: THE BEST CHANCES FOR SEVERE WEATHER WILL BE FROM 11 PM TIL
4 AM.

DISCUSSION: THE BEST CHANCES FOR SEVERE STORMS WILL BE LATE
TONIGHT AS A COLD FRONT MOVES THROUGH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE AT TIMES THURSDAY
NIGHT AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY STORMS WILL
BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW WILL MOVE INTO CENTRAL INDIANA AT
THE END OF THE WEEK...BRINGING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Special weather statement, May 29, 3:28 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 AM EDT TUE MAY 29 2012

INZ043-044-290815-
PARKE-VERMILLION-
328 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR PARKE AND SOUTHERN VERMILLION
COUNTIES UNTIL 415 AM EDT...

AT 326 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CLINTON...
  NEWPORT...
  ROCKVILLE...
  BLANFORD...
  FAIRVIEW PARK...
  DANA...
  MECCA...
  MONTEZUMA...
  BLOOMINGDALE...
  MARSHALL...
  TURKEY RUN STATE PARK...
  JUDSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3996 8734 3995 8723 3976 8706 3961 8749
      3961 8754 3984 8754
TIME...MOT...LOC 0728Z 238DEG 25KT 3967 8761

TDUD
Special weather statement, May 29, 3:35 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 AM EDT TUE MAY 29 2012

INZ029-030-036-290815-
CLINTON-MONTGOMERY-TIPPECANOE-
335 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR WESTERN CLINTON...NORTHEASTERN
MONTGOMERY AND SOUTHEASTERN TIPPECANOE COUNTIES UNTIL 415 AM EDT...

AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF CRAWFORDSVILLE...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FRANKFORT...
  CLARKS HILL...
  DAYTON...
  MULBERRY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4046 8675 4029 8646 4010 8689 4023 8707
TIME...MOT...LOC 0734Z 237DEG 29KT 4020 8690

TDUD
Special weather statement, May 29, 3:38 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 AM EDT TUE MAY 29 2012

INZ021-031-290830-
CARROLL-HOWARD-
338 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CARROLL AND HOWARD
COUNTIES UNTIL 430 AM EDT...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF KOKOMO...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KOKOMO...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4055 8586 4040 8622 4040 8624 4039 8624
      4038 8628 4039 8628 4039 8631 4043 8631
      4043 8640 4050 8647 4057 8637 4057 8586
TIME...MOT...LOC 0738Z 245DEG 32KT 4046 8630

TDUD
Special weather statement, May 29, 3:54 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 AM EDT TUE MAY 29 2012

INZ062>064-070-071-290845-
BARTHOLOMEW-BROWN-JACKSON-LAWRENCE-MONROE-
354 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN BROWN...SOUTHWESTERN
BARTHOLOMEW...NORTHWESTERN JACKSON...NORTHEASTERN LAWRENCE AND
SOUTHEASTERN MONROE COUNTIES UNTIL 445 AM EDT...

AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF BEDFORD...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORMAN...
  CHARLES DEAM WILDERNESS...
  KURTZ...
  ELKINSVILLE...
  FREETOWN...
  STORY...
  SPURGEONS CORNER...
  STONE HEAD...
  WAYMANSVILLE...
  GNAW BONE...

&&

LAT...LON 3925 8612 3909 8587 3884 8633 3899 8648
TIME...MOT...LOC 0755Z 230DEG 27KT 3897 8631

TDUD
Special weather statement, May 29, 5:06 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 AM EDT TUE MAY 29 2012

INZ045-052-053-290945-
CLAY-OWEN-PUTNAM-
506 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLAY...NORTHWESTERN OWEN
AND SOUTHERN PUTNAM COUNTIES UNTIL 545 AM EDT...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BRAZIL...OR 20 MILES EAST OF
TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REELSVILLE...
  CAGLES MILL LAKE...
  CLOVERDALE...
  QUINCY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3963 8686 3946 8668 3933 8706 3944 8717
TIME...MOT...LOC 0906Z 241DEG 22KT 3942 8700

TDUD
Special weather statement, May 29, 5:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 AM EDT TUE MAY 29 2012

INZ041-042-049-291030-
DELAWARE-HENRY-RANDOLPH-
539 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN DELAWARE...
NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 630 AM EDT...

AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF NEW CASTLE...OR 13 MILES
SOUTHEAST OF MUNCIE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINCHESTER...
  LOSANTVILLE...
  PRAIRIE CREEK RESERVOIR...
  MODOC...
  PARKER CITY...
  FARMLAND...
  LYNN...
  RIDGEVILLE...
  SARATOGA...
  SALEM...
  UNION CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4000 8494 4000 8519 3995 8520 3994 8526
      4006 8536 4031 8519 4032 8485 4032 8481
      4031 8480 4002 8481
TIME...MOT...LOC 0939Z 230DEG 22KT 4005 8524

TDUD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:01 AM EDTSpecial Weather StatementINDMartin44 min
May 29, 2:46 AM EDTSpecial Weather StatementINDCarroll44 min
May 29, 3:28 AM EDTSpecial Weather StatementINDParke, Vermillion47 min
May 29, 3:35 AM EDTSpecial Weather StatementINDTippecanoe40 min
May 29, 3:38 AM EDTSpecial Weather StatementINDHoward52 min
May 29, 3:54 AM EDTSpecial Weather StatementINDBrown51 min
May 29, 5:06 AM EDTSpecial Weather StatementINDClay39 min
May 29, 5:40 AM EDTSpecial Weather StatementINDJennings50 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.